…Says The Single Girl: Birth Control Blues

Over the holidays I hosted a get together at my house. It was a great mix of friends and family. As I hopped from room to room, checking on my guests and their needs, I overheard some starling words:

“When SG was on birth control, she lost a lot of weight.”

Imagine my shock and horror.

“Mom, are you talking about me and birth control…in a room full of people…at a party?!?!”

“What? They all know you. It wasn’t like that SG. Relax”

How was it not “like that”?

On one side of her sat my oblivious father. On her left was my BFF. The two of them have no shame and apparently had been discussing weight gain. How my BFFs expanding waistline tiggered my mother’s memory of when I wore the patch. I hearted the patch until my GYN called to tell me: “As your Doctor, it’s my responsibilty to tell you that the patch has lead to some deaths.” Thanks Doc.

Me and my patch were instant friends. We agreed that I’d only wear her in the butt/tummy/upper thigh area. We’d seen girls in the summer time with the patch pasted to their shoulder blade for all the world to see. Its one thing for someone to discover you’re ingesting the pill. That takes some slacking on your part — an open purse, a packet left on the bathroom sink or nightstand. But with the patch, the moment someone saw the nude tone (that wasn’t black nude by any means) on your skin they instantly knew, “She fucking.”

For the record it wasn’t just the birth control that lead to me shedding pounds. When I was on b.c., my skin glowed…literally. Makeup people in department stores would stop to tell me how beautiful my skin was. I had my jones at the time rub my cheeks to see if I had on makeup. My radiance, and the attention it got, lead me to feel super sexy. In turn I went to the gym, hired a personal trainer and even went vegan for a brief stint.

As the pounds melted away, I felt more sexy which lead to super hot sex with my jones. It was a beautiful cycle.

The biggest drawback was the freaking mood swings. I would cry at the drop of a dime. Once I broke out into a snot cry during sex. He had said something about “not being able to do this” talking about a position and I thought he was dumping me mid-stroke. Hysterics, waterfalls and even the “I’m crying so much I have to suck up air like I’m a four year old.” Poor fella didn’t know what hit him.

I’m no longer on b.c. due to medical reasons and needless to say I’ve gained some weight. I’m no fail whale but I can stand to lose some weight. I realized I was slipping when one night I realized that I was watching “The Biggest Loser” while eating ice cream.

With age I have matured into what I like to call my “woman body.” I’m soft and curvy in all the right places. It’s funny, since I do this blog anonymously people tend to think I’m some stick figure chick, light skinned with long hair. Au contrare. While many admire my woman body it’s a few pounds past my comfort level. My knees hurt when I’m in heels for too long. I can eat a cookie and feel the weight gain instantly.

Now that I’m close to 30 (gasp!) I hear my mother in my head, “You’re not getting any younger so get it together before your metabolism crawls to a snail’s pace.”

I plan on getting back to my “when I was on birth control” body minus the birth control. I also plan on letting my sex appeal ooze out of every pore of my body and embrace the stares I get instead of diverting my eyes.

Now if there was a pill that just made my skin glow like a light tower and my boobs plump like I’m lactating so I can prance around without a bra and go make-up less.

Ah…to dream.

Last 5 posts by The Single Girl

  • Fa

    Love this post! I was at my doctor’s recently where she tried to get back on b.c but I hated how I felt it controlled my moods. On the flip side, my skin was also incredible while on it.
    In terms of the weight gain, I’m also 27 and also seeing how my body’s changing. Just embrace it and learn to work out smarter.

  • Tell me about it. I’m playing russian roulette here since my doc advised against the patch. I wasn’t a fan of that instant 5lbs it tacked on but I loved my “girls” with the patch. Still sad about it…

  • KACIE

    The mood swings associated with the pills are vicious!! My husband was tryin to beat feet up out the joint for the first couple months I was on it!!

  • KaramelDee

    I had the same experiance while on the pill! I was a slim size 10 with glowing skin. Now, I am a size 14-16 with mild acne. I can’t say that I’ve noticed a change in my mood swings, but who knows. I think that it all boils down to your body and hormones being in balance.